Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 149, NWS Tallahassee, FL

June 17, 2015Randolph County, Terrell County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 17, 2015, 9:20 PM EDT for Randolph County, Terrell County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2015, 9:20 PM EDT (01:20 UTC)
Expired
Jun 17, 2015, 9:49 PM EDT
In force
29 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Randolph County, GA, Terrell County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
219 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
1798 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

382 
WUUS52 KTAE 180120
SVRTAE
GAC243-273-180200-
/O.NEW.KTAE.SV.W.0149.150618T0120Z-150618T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
920 PM EDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANDOLPH COUNTY IN SOUTHWESTERN GEORGIA...
  NORTHWESTERN TERRELL COUNTY IN SOUTHWESTERN GEORGIA...

* UNTIL 1000 PM EDT

* AT 920 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM NEAR WESTON TO 8 MILES EAST OF FORT GAINES...
  AND MOVING NORTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CUTHBERT...SHELLMAN...PARROTT...SPRINGVALE...SPRINGVALE STATION...
  COLEMAN...WADES...RANDOLPH CO A/P...GOFFS MILL...CHAMBLISS...
  PETERSON HILL...COLES...PACHITLA...WHITE HOUSE...BENEVOLENCE...
  BROOKSVILLE AND SHIVERS MILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3192 8480 3192 8469 3193 8468 3192 8465
      3192 8449 3179 8454 3162 8484 3162 8494
      3165 8494 3166 8493 3167 8493 3168 8495
      3178 8494 3178 8491 3192 8491 3192 8481
      3193 8480
TIME...MOT...LOC 0120Z 191DEG 7KT 3190 8458 3165 8491 

$$

42-DVD
1 follow-up statement
083 
WWUS52 KTAE 180149
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
949 PM EDT WED JUN 17 2015

GAC243-273-180158-
/O.CAN.KTAE.SV.W.0149.000000T0000Z-150618T0200Z/
RANDOLPH GA-TERRELL GA-
949 PM EDT WED JUN 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH AND NORTHWESTERN
TERRELL COUNTIES IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.

LAT...LON 3192 8480 3192 8469 3193 8468 3192 8465
      3192 8449 3179 8454 3162 8484 3162 8494
      3165 8494 3166 8493 3167 8493 3168 8495
      3178 8494 3178 8491 3192 8491 3192 8481
      3193 8480
TIME...MOT...LOC 0144Z 191DEG 7KT 3195 8457 3170 8490 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 8:04 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 17, 8:04 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
804 PM EDT WED JUN 17 2015

.NEAR TERM [THROUGH TONIGHT]...
TODAY'S EXTREME HEAT AND ASSOCIATED INSTABILITY, BOTH AT THE LOWER
LEVELS AND ALOFT HAD THE EXPECTED OUTCOME WITH MANY SEVERE STORMS
DEVELOPING ACROSS THE FORECAST AREA. THE PRIMARY THREAT AREA FOR
THE NEXT FEW HOURS WILL BE SOUTHWEST GEORGIA WEST OF THE FLINT
RIVER. DAMAGING WIND GUSTS WILL CONTINUE TO BE THE PRIMARY THREAT.
POPS WERE ADJUSTED TO RADAR TRENDS.

&&

.AVIATION...
[THROUGH 00Z THURSDAY] SCATTERED THUNDERSTORMS WILL BE FOCUSED
MAINLY FROM ABY WEST TO DHN. GUSTY WINDS HAVE BEEN ASSOCIATED WITH
THUNDERSTORMS THIS EVENING AND THESE TERMINALS COULD EASILY SEE
40-KT GUSTS. MVFR VSBYS ARE POSSIBLE AGAIN EARLY THURSDAY MORNING
AT ECP AND VLD. SCATTERED CONVECTION IS FORECAST ONCE AGAIN ON
THURSDAY AFTERNOON AND WE INTRODUCED VICINITY TS AT THIS TIME.

&&

.PREV DISCUSSION [409 PM EDT]...

.SHORT TERM [THURSDAY THROUGH FRIDAY NIGHT]...
MAXIMUM HEIGHTS IN THE UPPER RIDGE WILL REMAIN JUST EAST OF THE
AREA THROUGH THIS PERIOD WITH THE SURFACE RIDGE AXIS HOLDING
SOUTH OF THE AREA ACROSS THE GULF OF MEXICO. THE REMNANTS OF BILL
WILL TRACK TO THE MISSOURI AREA BY FRIDAY NIGHT WITH NO IMPACT TO
OUR AREA. INSTEAD, THE DEEP RIDGING WILL MAINTAIN WELL ABOVE
NORMAL TEMPERATURES. HIGHS ON THURSDAY WILL ONCE AGAIN REACH THE
UPPER 90S WITH THE CENTURY MARK LIKELY IN A FEW SPOTS LIKE ALBANY
AND VALDOSTA. MAXIMUM HEAT INDICES WILL GENERALLY BE BETWEEN 105
AND 108 DEGREES, JUST SHY OF ADVISORY THRESHOLDS. TEMPS ON FRIDAY
WILL JUST BE A COUPLE OF DEGREES LOWER, BUT STILL PLENTY HOT. POPS
BE IN THE 30-40% RANGE AWAY FROM THE COAST ON THURSDAY AND DROP
OFF SLIGHTLY FOR FRIDAY. WITH VERY HIGH LEVELS OF INSTABILITY IN
PLACE, WE WILL CONTINUE TO SEE A THREAT FOR ISOLATED STRONG TO
SEVERE STORMS.

.LONG TERM [SATURDAY THROUGH WEDNESDAY]...
THE UPPER RIDGE WILL BE SUPPRESSED SOUTHWARD AS THE SHORT WAVE
TROUGH REMNANT OF BILL TRACKS FROM THE OHIO VALLEY TO THE EAST
COAST THIS WEEKEND. HOWEVER, THIS WILL GIVE US ONLY THE SLIGHTEST
RELIEF FROM THE ONGOING HEAT WAVE AS ANOTHER UPPER RIDGE WILL
BECOME ESTABLISHED OVER THE AREA ONCE AGAIN BY TUESDAY AND
WEDNESDAY. THIS PATTERN WILL RESULT IN BELOW CLIMO POPS GENERALLY
IN THE 20-30% RANGE WITH ABOVE NORMAL TEMPERATURES. EXPECT DAYTIME
HIGHS TO BE IN THE MID 90S ON SATURDAY, BUT THEN INCH BACK TO THE
UPPER 90S AFTER THAT. 100-DEGREE TEMPS WILL BE POSSIBLE IN A FEW
SPOTS. IT WILL NOT BE SURPRISING IF HEAT ADVISORY CRITERIA IS MET
ON A FEW DAYS NEXT WEEK. OVERNIGHT LOWS WILL GENERALLY BE IN THE
MID 70S.

.MARINE...
SURFACE HIGH PRESSURE WILL REMAIN SOUTH OF THE WATERS FOR THE NEXT
SEVERAL DAYS. THIS WILL MAINTAIN GENERALLY ONSHORE FLOW WITH
INCREASED WIND SPEEDS NEARSHORE IN THE AFTERNOON SEA BREEZE.

.FIRE WEATHER...
RED FLAG CONDITIONS ARE NOT EXPECTED FOR THE NEXT SEVERAL DAYS.
PATCHY FOG IS POSSIBLE AROUND SUNRISE THURSDAY NEAR THE COAST.

.HYDROLOGY...
A TYPICAL SUMMERTIME PATTERN WITH DAILY AFTERNOON THUNDERSTORMS
WILL KEEP CHANCES OF RAIN IN THE FORECAST FOR THE NEXT WEEK.
COVERAGE WILL BE SCATTERED HOWEVER, SO NO WIDESPREAD FLOODING IS
EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   73  99  73  97  74 /  20  30  20  30  10
PANAMA CITY   77  90  76  89  76 /  10  20  10  10  10
DOTHAN        72  98  74  96  73 /  50  40  20  20  10
ALBANY        74 100  74  98  74 /  60  40  30  20  10
VALDOSTA      73 100  73  97  73 /  20  30  30  30  20
CROSS CITY    74  97  74  95  73 /  20  30  20  20  20
APALACHICOLA  77  93  76  91  76 /  10  10  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR COASTAL
     BAY.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...WOOL
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...WOOL/DVD
MARINE...WOOL
FIRE WEATHER...DVD
HYDROLOGY...MOORE

In the hours before

Local storm report, Jun 17, 7:43 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
743 PM EDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     TSTM WND DMG     5 WNW PELHAM            31.14N 84.23W
06/17/2015                   MITCHELL           GA   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 65

0735 PM     TSTM WND DMG     1 S GREENOUGH           31.30N 84.10W
06/17/2015                   MITCHELL           GA   LAW ENFORCEMENT

            TREE DOWN ACROSS THE ROAD NEAR 2501 JERUSALEM CHURCH ROAD

&&

DVD
Local storm report, Jun 17, 8:01 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
801 PM EDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     SYLVESTER               31.53N 83.84W
06/17/2015                   WORTH              GA   911 CALL CENTER

            MANY TREES AND POWER LINES DOWN ACROSS THE COUNTY.

&&

WOOL
Local storm report, Jun 17, 8:16 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
816 PM EDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     BACONTON                31.38N 84.16W
06/17/2015                   MITCHELL           GA   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN NEAR BACONTON

&&

DVD
Local storm report, Jun 17, 8:59 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
859 PM EDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     3 NNW LAKE IAMONIA      30.64N 84.09W
06/17/2015                   LEON               FL   911 CALL CENTER

            TREE DOWN BLOCKING THE ROAD.

0605 PM     TSTM WND DMG     2 W IAMONIA             30.66N 84.20W
06/17/2015                   LEON               FL   911 CALL CENTER

            POWER LINE DOWN IN ROAD BLOCKING TRAFFIC.

0610 PM     TSTM WND DMG     3 NNW LAKE IAMONIA      30.67N 84.26W
06/17/2015                   LEON               FL   911 CALL CENTER

            POWER LINE DRAPED OVER A ROAD.

0630 PM     TSTM WND DMG     2 S IAMONIA             30.63N 84.17W
06/17/2015                   LEON               FL   911 CALL CENTER

            TREE DOWN ON A POWER LINE AND BLOCKING A ROAD.

&&

WOOL
Local storm report, Jun 17, 9:04 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
904 PM EDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     2 S IAMONIA             30.63N 84.17W
06/17/2015                   LEON               FL   911 CALL CENTER

            TREE DOWN ON A POWER LINE AND BLOCKING A ROAD. CORRECTED
            TIME OF EVENT

&&

DVD
Local storm report, Jun 17, 9:19 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
919 PM EDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     1 ESE ALBANY            31.57N 84.16W
06/17/2015                   DOUGHERTY          GA   911 CALL CENTER

            TREE DOWN NEAR INTERSECTION OF CORN ROAD AND MADISON ROAD

0820 PM     TSTM WND DMG     2 NNW ALBANY            31.60N 84.19W
06/17/2015                   DOUGHERTY          GA   911 CALL CENTER

            TREE DOWN AT HILLTOP ROAD AND 11TH STREET

0825 PM     TSTM WND DMG     5 WNW ALBANY            31.61N 84.26W
06/17/2015                   DOUGHERTY          GA   911 CALL CENTER

            TREE DOWN NEAR INTERSECTION OF OLD DAWSON ROAD AND
            DOUBLEGATE ROAD

0825 PM     TSTM WND DMG     5 WNW ALBANY            31.60N 84.25W
06/17/2015                   DOUGHERTY          GA   911 CALL CENTER

            TREE DOWN NEAR 2500 DOUBLEGATE DR

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 6:36 PM EDTSevere Thunderstorm WarningTAEClay, Quitman, Randolph54 min
Jun 18, 6:42 PM EDTSevere Thunderstorm WarningTAEWorth27 min
Jun 18, 7:23 PM EDTSevere Thunderstorm WarningTAETerrell35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.